Alert archive / Colorado / High Wind Watches in 2016

High Wind Watch 6, NWS Denver/Boulder, CO

December 23, 20169 counties in Colorado

NWS Denver/Boulder, CO issued this high wind watch at Dec 23, 2016, 2:38 PM MST for 9 counties in Colorado. It took effect at Dec 25, 2016, 9:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 23, 2016, 2:38 PM MST (21:38 UTC)
In effect from
Dec 25, 2016, 9:00 AM MST
Expired
Dec 24, 2016, 2:39 PM MST
In force
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 62 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 9.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2016-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2016-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1397 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

704 
WWUS75 KBOU 232138
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
238 PM MST FRI DEC 23 2016

COZ035-036-038-039-241200-
/O.NEW.KBOU.HW.A.0006.161225T1600Z-161226T0300Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING THE CITIES OF ESTES PARK, GLENDEVEY, NEDERLAND, 
RED FEATHER LAKES, BAILEY, CENTRAL CITY, EVERGREEN, GEORGETOWN, 
IDAHO SPRINGS, WESTCREEK, FORT COLLINS, HEREFORD, LOVELAND, NUNN,
ARVADA, BOULDER, GOLDEN, LAKEWOOD, AND LONGMONT
238 PM MST FRI DEC 23 2016

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WATCH, WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING. 

* TIMING...WINDS ARE EXPECTED TO INCREASE SUNDAY MORNING AND MAY
  BE STRONG AT TIMES THROUGH SUNDAY EVENING.

* WINDS...WEST 20 TO 40 MPH...WITH GUSTS IN EXCESS OF 75 MPH 
  POSSIBLE IN WIND PRONE AREAS. 

* IMPACTS...STRONG WINDS WILL PRODUCE DIFFICULT TRAVEL FOR HIGH
  PROFILE OR LIGHTWEIGHT VEHICLES ALONG THE FRONT RANGE. HIGHWAYS
  IMPACTED MAY INCLUDE THE PEAK TO PEAK HIGHWAY, HIGHWAY 93
  BETWEEN BOULDER AND GOLDEN, AND U.S. 36 BETWEEN
  BROOMFIELD...BOULDER...AND ESTES PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
75 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST 
FORECASTS.

&&

$$
3 follow-up statements
650 
WWUS75 KBOU 241053
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
353 AM MST SAT DEC 24 2016

COZ035-036-038-039-241900-
/O.CON.KBOU.HW.A.0006.161225T1600Z-161226T0300Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
353 AM MST SAT DEC 24 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

* TIMING...WINDS ARE EXPECTED TO INCREASE LATE SUNDAY MORNING AND
  MAY BE STRONG AT TIMES THROUGH SUNDAY EVENING. 

* WINDS...WEST 20 TO 40 MPH...WITH GUSTS IN EXCESS OF 75 MPH 
  POSSIBLE IN WIND PRONE AREAS. 

* IMPACTS...STRONG WINDS WILL PRODUCE DIFFICULT TRAVEL FOR HIGH 
  PROFILE OR LIGHTWEIGHT VEHICLES ALONG THE FRONT RANGE. 
  HIGHWAYS IMPACTED MAY INCLUDE THE PEAK TO PEAK HIGHWAY, 
  HIGHWAY 93 BETWEEN BOULDER AND GOLDEN, AND U.S. 36 BETWEEN 
  BROOMFIELD... BOULDER...AND ESTES PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
75 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
009 
WWUS75 KBOU 241839
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1139 AM MST SAT DEC 24 2016

...HIGH WINDS BECOMING POSSIBLE SUNDAY AFTERNOON IN AND NEAR THE
FRONT RANGE FOOTHILLS...

.A POTENT WINTER STORM MOVING OUT OF COLORADO TOMORROW MORNING
WILL BRING A ROUND A STRONG WINDS TO THE FRONT RANGE FOOTHILLS AND
ADJACENT PLAINS SUNDAY AFTERNOON. STRONG WESTERLY FLOW ALOFT WILL
SWEEP OVER NORTHERN COLORADO AS AN UPPER LOW STRENGTHENING OVER
THE CENTRAL COLORADO IN THE MORNING MOVES TOWARD NEBRASKA AND 
THEN THE NORTHERN PLAINS. THE INCREASED WINDS WILL PICK UP 
RECENTLY FALLEN SNOW AND CAUSE AREAS OF POOR VISIBILITY DUE TO 
BLOWING AND DRIFTING SNOW. WINDS ARE EXPECTED TO SUBSIDE LATE SUNDAY
EVENING.

COZ035-036-038-039-250245-
/O.CON.KBOU.HW.A.0006.161225T1600Z-161226T0300Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING THE CITIES OF ESTES PARK, GLENDEVEY, NEDERLAND, 
RED FEATHER LAKES, BAILEY, CENTRAL CITY, EVERGREEN, GEORGETOWN, 
IDAHO SPRINGS, WESTCREEK, FORT COLLINS, HEREFORD, LOVELAND, NUNN,
ARVADA, BOULDER, GOLDEN, LAKEWOOD, AND LONGMONT
1139 AM MST SAT DEC 24 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

* TIMING...WINDS ARE EXPECTED TO INCREASE LATE SUNDAY MORNING 
  AND MAY BE STRONG AT TIMES THROUGH SUNDAY EVENING. 

* WINDS...WEST 30 TO 40 MPH...WITH GUSTS IN EXCESS OF 75 MPH 
POSSIBLE IN WIND PRONE AREAS. 

* IMPACTS...STRONG WINDS WILL PRODUCE DIFFICULT TRAVEL FOR HIGH 
  PROFILE OR LIGHTWEIGHT VEHICLES ALONG THE FRONT RANGE. 
  HIGHWAYS IMPACTED MAY INCLUDE THE PEAK TO PEAK HIGHWAY, 
  HIGHWAY 93 BETWEEN BOULDER AND GOLDEN, AND U.S. 36 BETWEEN 
  BROOMFIELD... BOULDER...AND ESTES PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
75 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
887 
WWUS75 KBOU 242139
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
239 PM MST SAT DEC 24 2016

...HIGH WINDS IN AND NEAR THE FRONT RANGE FOOTHILLS SUNDAY...

.A POTENT WINTER STORM MOVING OUT OF COLORADO SUNDAY MORNING WILL
BRING STRONG WINDS TO THE FRONT RANGE FOOTHILLS AND ADJACENT 
PLAINS LATE SUNDAY MORNING AND WILL CONTINUE INTO THE EVENING 
HOURS. A STRONG WESTERLY FLOW ALOFT WILL SWEEP OVER NORTHERN 
COLORADO AS A STRENGTHENING UPPER LOW MOVES TOWARD NEBRASKA AND 
THEN THE NORTHERN PLAINS. THE STRONG WINDS WILL PICK UP RECENTLY 
FALLEN SNOW AND CAUSE AREAS OF POOR VISIBILITY FROM BLOWING AND 
DRIFTING SNOW. WINDS ARE EXPECTED TO SUBSIDE LATE SUNDAY EVENING.

COZ035-036-038-039-250545-
/O.UPG.KBOU.HW.A.0006.161225T1600Z-161226T0300Z/
/O.NEW.KBOU.HW.W.0007.161225T1600Z-161226T0700Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING THE CITIES OF ESTES PARK, GLENDEVEY, NEDERLAND, 
RED FEATHER LAKES, BAILEY, CENTRAL CITY, EVERGREEN, GEORGETOWN, 
IDAHO SPRINGS, WESTCREEK, FORT COLLINS, HEREFORD, LOVELAND, NUNN,
ARVADA, BOULDER, GOLDEN, LAKEWOOD, AND LONGMONT
239 PM MST SAT DEC 24 2016

...HIGH WIND WARNING IN EFFECT FROM 9 AM SUNDAY TO MIDNIGHT MST
SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING, WHICH IS IN EFFECT FROM 9 AM SUNDAY TO MIDNIGHT MST
SUNDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...WINDS ARE EXPECTED TO INCREASE LATE SUNDAY MORNING AND
  WILL BE STRONG AT TIMES THROUGH SUNDAY EVENING. 

* WINDS...WEST 30 TO 40 MPH WITH GUSTS IN EXCESS OF 75 MPH IN THE
  MORE WIND PRONE AREAS.

* IMPACTS...STRONG WINDS WILL PRODUCE DIFFICULT TRAVEL FOR HIGH 
  PROFILE OR LIGHTWEIGHT VEHICLES ALONG THE FRONT RANGE. 
  HIGHWAYS IMPACTED MAY INCLUDE THE PEAK TO PEAK HIGHWAY, 
  HIGHWAY 93 BETWEEN BOULDER AND GOLDEN, AND U.S. 36 BETWEEN 
  BROOMFIELD... BOULDER...AND ESTES PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
75 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Dec 23, 8:11 AM MST, 6 hours 27 minutes earlier.

Area forecast discussion, Dec 23, 8:11 AM MST, 6 hours 27 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
811 AM MST Fri Dec 23 2016

.UPDATE...
Issued at 810 AM MST Fri Dec 23 2016

Updated the wind grids as a sharp ridge of downward QG forcing
behind this mornings trough pushes overhead. The drying is
evident on the water vapor loop and radar echoes are showing the
mountain wave winds pushing down the front range foothills. Rocky
Mountain Regional Airport is gusting into the 35 mph range, and
locations at the base of the foothills in Boulder and Jefferson
County are gusting 40 to 50 mph. This is only expected to last for
the next few hours before winds really diminish through the rest
of the day and evening.

UPDATE Issued at 456 AM MST Fri Dec 23 2016

Issued a freezing rain advisory for Washington and northern
Lincoln counties through mid morning. This second round of
freezing rain is leaving most roads ice covered. There is some
sleet mixed in under the heavier echos. Expect conditions to
improve by mid morning as it warms and the freezing rain ends.

&&

.SHORT TERM...(Today and tonight)
Issued at 408 AM MST Fri Dec 23 2016

Satellite showing the upper level trough moving across Colorado
at this time. Also, there is an area of lift over eastern Colorado
associated with the left exit region of the jet. Underneath it,
radar showing weak echos. Where precipitation is falling it is
likely freezing rain based on the temperature profile of the
airmass. For the mountains, based on web cameras, it appears 1 to
4 inches of snow has fallen overnight. Expect up to an additional
2 inches before the snow ends this morning.

Drier air rapidly moves into the area this morning with mostly
sunny skies expected for this afternoon. This will result in
warmer temperatures today. Highs in the Denver are expected to be
near 50 degrees. Quiet weather conditions are expected tonight as
an upper level ridge moves across the state this evening.

.LONG TERM...(Saturday through Thursday)
Issued at 408 AM MST Fri Dec 23 2016

Dry and mild weather will continue for one more day Saturday,
before the Pacific storm system moving over the Great Basin begins
to impact western reaches of the forecast area by the evening
(Christmas Eve). As the 500mb trough axis passes over Utah,
700-400mb Q-G lift quickly increases downstream over Colorado...
eventually maxing out over north central Colorado/south central
Wyoming late Saturday night. Snowfall should develop and snow
levels should quickly lower in the mountains and high valleys
Saturday evening as moisture spreads over the area and despite
the less than favorable strong southerly flow ahead of the trough.

The Front Range mountains may not see much snow until after
midnight...perhaps not until the pre-dawn hours Christmas morning
when the 700-500mb flow turns more southwesterly with the 500mb
low passing over swrn Wyoming. It's during this late night/morning
period Christmas Day that snowfall may be heaviest in the Park
and Gore Ranges/zone 31 with a combination of strong CAA...
favorable orographics and moderate QG lift. Exposed areas in these
mtns could see gusts in the 35-45kt range producing areas of
blowing snow. Total snow accumulation by Sunday evening anywhere
from 5-10 inches. For these reasons, have issued a winter storm
watch for Zone 31 to run from 06z/Sun-06z/Mon. For other mtn
areas, the potential of heavy snowfall is lower. However, strong
west- northwest winds from 45-65 mph in the Front Range mtns and
foothills may produce quite of bit of blowing snow leading to poor
visibilities Sunday afternoon as the tightly wound up upper low
passes over sern Wyoming. No weather highlights as of yet for this
area.

On the plains...mild and light southerly winds Saturday night
will gradually strengthen Sunday morning with first sign of
precip forming on the Palmer Divide and far northeast corner of
the state. This precip may start out as rain or rain/snow mix
with the mild temps. Models show a bundle of QG lift and
instability pinwheeling over the plains east of the I-25 corridor
during the morning hours. By then temps should be cool enough for
snow or at least a rain/snow mix. However, any snow accumulation
should be minor. This area of precip should then shift to the nern
corner of the state by late morning as it now appears with a
quick inch or so of snow accumulating on grassy areas. Over and
along the Front Range...strong downward forcing on the bottom side
of the upper trough should suppress precip formation for the most
part during the storm event. Strong and gusty downslope winds
will be more of a concern with speeds peaking in the afternoon
with a quick transition from WAA to CAA. Cross sections normal to
the Front Range indicate a cross barrier mtn top flow of 50-65kt
by Sunday afternoon. Will need to watch this closely as a high
wind watch may be necessary Christmas Day for areas in and near
the Front Range. Northeast corner of the state may also get into
the act as the upper low lifts out Sunday afternoon. Could see
gusts approaching 60 mph out that way. The snow and wind should
let up in most areas Sunday evening as the upper low/trough
quickly lifts northeast over the northern Great Plains as models
have been indicating for the past couple of days.

The remainder of the extended period looks dry...except for a
chance of snow in the nrn mtns on Wednesday with passage of a
weak shortwave trough in northwest flow aloft. Otherwise count on
gusty winds at times in and near the mtns and temperatures near to
slightly above average with a swift west-northwest flow aloft.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 810 AM MST Fri Dec 23 2016

VFR conditions are expected today and tonight with scattered high
clouds at times. Light winds this morning are expected to turn
easterly around 18z. The exception will be at KBJC where a brief
period of downslope westerly winds between 15-18z will cause gusty
westerly winds, up to 30 kts. After 00z, winds across the will
return to a normal southerly drainage direction.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Freezing Rain Advisory until 9 AM MST this morning for COZ046-
049.

Winter Storm Watch from Saturday evening through Sunday evening
for COZ031.

&&

UPDATE...Kriederman
SHORT TERM...Meier
LONG TERM...Baker
AVIATION...Kriederman
Hazardous weather outlook, Dec 23, 11:06 AM MST, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1106 AM MST FRI DEC 23 2016

COZ030>051-241815-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1106 AM MST FRI DEC 23 2016

...STRONG WINDS AND MOUNTAIN SNOW EXPECTED FOR CHRISTMAS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

UPPER RIDGING WILL BRING A CLEAR AND WARM DAY TODAY. SOME PATCHY
FOG MAY BE POSSIBLE IN THE HIGH MOUNTAIN VALLEYS TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG AND FAST MOVING STORM SYSTEM WILL MOVE INTO THE OUTLOOK
AREA CHRISTMAS EVE (SATURDAY NIGHT) AND THEN EXIT THE AREA LATE
CHRISTMAS DAY (SUNDAY). THE BRUNT OF THIS STORM SYSTEM WILL BE
FELT IN THE PARK...GORE AND RABBIT EARS MOUNTAINS IN NORTHERN
CENTRAL COLORADO WHERE UPWARDS OF 10 INCHES OF SNOW COULD FALL BY
SUNDAY EVENING. THE FRONT RANGE MOUNTAINS FROM SUMMIT COUNTY TO
ROCKY MOUNTAIN NATIONAL PARK CAN EXPECT SLIGHTLY LESS SNOWFALL ON
THE ORDER OF 4 TO 8 INCHES. STRONG WINDS WILL ALSO PRODUCE AREAS
OF BLOWING AND DRIFTING SNOW...POOR VISIBILITY...AND HAZARDOUS
TRAVEL CONDITIONS ACROSS THE COLORADO HIGH COUNTRY.

IN THE LOWER ELEVATIONS...THERE WILL BE A CHANCE OF SNOW OR A
RAIN-SNOW MIX CHRISTMAS MORNING...AND INTO THE AFTERNOON ON THE
NORTHEAST PLAINS. STRONG AND GUSTY NORTHWEST WINDS ARE EXPECTED TO
DEVELOP AS THE STORM PULLS AWAY FROM THE STATE. AT THIS
TIME...ANY SNOW ACCUMULATION ON THE PLAINS IS EXPECTED TO BE BRIEF
AND LIGHT AS THE BRUNT OF THE STORM REMAINS OFF TO THE NORTH AND
WEST.

THOSE PLANNING TO TRAVEL FARTHER NORTH AND WEST INCLUDING
UTAH...WYOMING...MONTANA AND THE DAKOTAS SHOULD ALTER PLANS
AROUND HAZARDOUS WINTER WEATHER BETWEEN SATURDAY AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 2:35 AM MSTWinter Storm WatchBOUGrand, Jackson25 hr
Dec 23, 4:39 AM MSTFreezing Rain AdvisoryBOUElbert, Lincoln, Washington4 hr

Nearby

High Wind Watches in Colorado, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.